Alert archive / North Dakota / Red Flag Warnings in 2008
Red Flag Warning 18, NWS Bismarck, ND
NWS Bismarck, ND issued this red flag warning at May 3, 2008, 11:10 AM CDT for 18 counties in North Dakota. It took effect at May 3, 2008, 1:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 3, 2008, 11:10 AM CDT (16:10 UTC)
- In effect from
- May 3, 2008, 1:00 PM CDT
- Expired
- May 3, 2008, 9:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Bismarck, ND
Counties Bottineau County, ND, Burke County, ND, Burleigh County, ND, Dunn County, ND, Foster County, ND, Kidder County, ND, McHenry County, ND, McLean County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Stutsman County, ND, Ward County, ND, Wells County, ND
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 4.2 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2476 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 121 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KBIS 031610 RFWBIS RED FLAG WARNING NATIONAL WEATHER SERVICE BISMARCK ND 1110 AM CDT SAT MAY 3 2008 ...RED FLAG WARNING IN EFFECT FOR PORTIONS OF NORTHERN AND CENTRAL NORTH DAKOTA THIS AFTERNOON AND EARLY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES... .MINIMUM HUMIDITIES WILL RANGE FROM 12 TO 18 PERCENT THIS AFTERNOON ALONG WITH NORTHWEST WINDS OF 15 TO 25 MPH. RANGELAND FIRE DANGER INDICES WILL REMAIN IN THE VERY HIGH CATEGORY. THE COMBINATION OF THE STRONG WINDS...LOW RELATIVE HUMIDITY...AND VERY HIGH RANGELAND FIRE DANGER INDICES WILL CREATE CRITICAL FIRE WEATHER BEHAVIOR THIS AFTERNOON INTO THE EARLY EVENING HOURS. THUS A RED FLAG WARNING HAS BEEN ISSUED. WINDS WILL QUICKLY SUBSIDE BY SUNSET AND HUMIDITIES WILL BEGIN TO RECOVER ABOVE 20 PERCENT. NDZ002>005-010>013-018>023-025-035>037-040200- /O.NEW.KBIS.FW.W.0018.080503T1800Z-080504T0200Z/ BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE- DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-BURLEIGH-KIDDER- STUTSMAN- 1110 AM CDT SAT MAY 3 2008 /1010 AM MDT SAT MAY 3 2008/ ...RED FLAG WARNING IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING. MINIMUM HUMIDITIES WILL RANGE FROM 12 TO 18 PERCENT THIS AFTERNOON ALONG WITH NORTHWEST WINDS OF 15 TO 25 MPH. RANGELAND FIRE DANGER INDICES WILL REMAIN IN THE VERY HIGH CATEGORY. THE COMBINATION OF THE STRONG WINDS...LOW RELATIVE HUMIDITY...AND VERY HIGH RANGELAND FIRE DANGER INDICES WILL CREATE CRITICAL FIRE WEATHER BEHAVIOR THIS AFTERNOON INTO THE EARLY EVENING HOURS. THUS A RED FLAG WARNING HAS BEEN ISSUED. WINDS WILL QUICKLY SUBSIDE BY SUNSET AND HUMIDITIES WILL BEGIN TO RECOVER ABOVE 20 PERCENT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ KS
1 follow-up statement
000 WWUS83 KBIS 040207 RFWBIS RED FLAG WARNING NATIONAL WEATHER SERVICE BISMARCK ND 907 PM CDT SAT MAY 3 2008 ...RED FLAG WARNING OVER WESTERN AND CENTRAL NORTH DAKOTA HAS BEEN ALLOWED TO EXPIRE... .CURRENT OBSERVATIONS INDICATE THAT CONDITIONS ACROSS WESTERN AND CENTRAL NORTH DAKOTA HAVE IMPROVED WITH RESPECT TO FIRE WEATHER DANGER. RELATIVE HUMIDITIES HAVE INCREASED TO 20 OR MORE PERCENT OVER MOST OF THE AREA...AND WINDS HAVE DECREASED TO LESS THAN 20 MPH. SINCE NO INCREASE IN WIND SPEED IS ANTICIPATED THROUGH THE EVENING...AND RED FLAG WARNING CRITERIA ARE NO LONGER BEING MET...THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. NDZ002>005-010>013-018>023-025-035>037-040315- /O.EXP.KBIS.FW.W.0018.000000T0000Z-080504T0200Z/ BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE- DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-BURLEIGH-KIDDER- STUTSMAN- 907 PM CDT SAT MAY 3 2008 /807 PM MDT SAT MAY 3 2008/ ...RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE... THE RED FLAG WARNING IS NO LONGER IN EFFECT. CURRENT OBSERVATIONS INDICATE THAT CONDITIONS ACROSS WESTERN AND CENTRAL NORTH DAKOTA HAVE IMPROVED WITH RESPECT TO FIRE WEATHER DANGER. RELATIVE HUMIDITIES HAVE INCREASED TO 20 OR MORE PERCENT OVER MOST OF THE AREA...AND WINDS HAVE DECREASED TO LESS THAN 20 MPH. SINCE NO INCREASE IN WIND SPEED IS ANTICIPATED THROUGH THE EVENING...AND RED FLAG WARNING CRITERIA ARE NO LONGER BEING MET...THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. $$ JWS
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this red flag warning went out at May 3, 3:00 AM CDT, 8 hours 10 minutes earlier.
Area forecast discussion, May 3, 3:00 AM CDT, 8 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 300 AM CDT SAT MAY 3 2008 .SHORT TERM...TODAY THROUGH MONDAY NIGHT... FIRE WEATHER A CONCERN AGAIN THIS MORNING. LOOKS LIKE RELATIVE HUMIDITIES WILL DROP BELOW 25 PERCENT MOST AREAS THIS AFTERNOON. WINDS WILL PICK UP...BUT SHOULD STAY BELOW WARNING CRITERIA EVEN WITH LINKAGE TO WINDS ALOFT THIS AFTERNOON AS HEATING TURNS THE SOUNDING ADIABATIC TO ABOUT 750 MB. EXPECT RFD TO BE IN THE VERY HIGH MOST AREAS ALSO. AS CONDITIONS WILL BE MARGINAL...WONT ISSUE A RED FLAG WARNING AT THIS TIME...BUT DAY SHIFT WILL HAVE TO MONITOR FOR POSSIBLY STRONGER WINDS AND LOWER RELATIVE HUMIDITIES. OTHERWISE...TODAY AND TONIGHT LOOK DRY DUE IN PART TO THE DRY LOW LEVELS. BOTH THE GFS AND ECMWF BRING WEAK SHORT WAVE ACROSS THE FORECAST ARE SUNDAY AND MONDAY BUT WILL HOLD OFF ON ANY MENTION UNTIL MONDAY...AS IT APPEARS THAT THE SECOND SHORT WAVE WILL BE THE STRONGER OF THE TWO WITH BETTER DYNAMICS. TEMPERATURES SHOULD RETURN TO NEAR NORMAL BY SUNDAY AND REMAIN IN THE NORMAL RANGE ON MONDAY. .LONG TERM...TUESDAY THROUGH SATURDAY THE APPROACH OF AN UPPER TROUGH WILL BRING US PRECIPITATION CHANCES THROUGH MUCH OF THE EXTENDED PERIOD. I BASED MY POPS ON THE ECMWF WHICH HAS BEEN SIGNIFICANTLY BETTER THAN THE GFS. && .AVIATION...SHOULD BE A GOOD VFR DAY. I EXPECT AFTERNOON CU TO FORM...ESPECIALLY IN THE NORTH PART OF THE STATE...BUT CLOUD BASES WILL BE ABOVE 5000 AGL. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && TSW/RL
Hazardous weather outlook, May 3, 4:10 AM CDT, 7 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 410 AM CDT SAT MAY 3 2008 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-040915- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 410 AM CDT SAT MAY 3 2008 /310 AM MDT SAT MAY 3 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Red Flag Warnings in North Dakota, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.